The patient from Toxicology Conundrum 052 with a massive valproate overdose arrives in the ICU, can you manage things from here?
A man presents with decreased level of consciousness following a probable ingestion of 96g of sodium valproate. Can you handle this toxicological emergency?
Acetaminophen or Paracetamol Overdose was the first illustration where I chose to anthropomorphise an organ…and so, Liver-Man was born!
Paracetmol toxicity seems so simple and familiar. Nicholas Buckley showed us there is more than meets the eye at SMACC.
Digoxin pharmacology and toxicity
Toxbase allows the user access to the Poisons Database. All the information about drug toxicity, side effects and monitoring can be easily looked up on your iPhone.
Just before being busted by the cops, your patient stuffed a package containing metamphetamines into his mouth and swallowed. How are you going to handle this one?
An ingestion of 100mg of alprazolam… Boring benzodiazepine or badness brewing? Find out in this case-based series of questions-and-answers.
You next patient has swallowed over 80 grams of lithium. What are you going to do about it?
A 27-year old female presents to ED one hour after swallowing 70 x 40mg propranolol tablets (= 2.8 grams) with suicidal intent. At the time of assessment she is drowsy (GCS 13) with a heart rate of 46 bpm. Fifteen minutes earlier she had been awake and able to give a history to paramedics… You need to act fast to save this patient. Are you up to the challenge?
A 22 year old presents to the ED following the alleged ingestion of fenofibrate tablets 2 hours prior to presentation.
A 20 year-old female had a polypharmacy overdose 36 hours ago. She has had symptoms of GI upset (nausea and vomiting), some anxiety and mild confusion. Her life is in your hands…